Alert archive / Louisiana / Special Marine Warnings in 2012

Special Marine Warning 21, NWS New Orleans, LA

January 26, 2012

NWS New Orleans, LA issued this special marine warning at Jan 26, 2012, 8:59 AM CST. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 26, 2012, 8:59 AM CST (14:59 UTC)
Expired
Jan 26, 2012, 10:00 AM CST
In force
61 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

The radar

The Mobile radar (KMOB), 133 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 354 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1176 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
354 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
2.6
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

920 
WHUS54 KLIX 261459
SMWLIX
GMZ532-536-555-557-577-261600-
/O.NEW.KLIX.MA.W.0021.120126T1459Z-120126T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
859 AM CST THU JAN 26 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
  MISSISSIPPI RIVER OUT 20 NM OVER GULF OF MEXICO WATERS...
  COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20
  NM OVER GULF OF MEXICO WATERS...
  COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
  LOUISIANA OUT 20 TO 60 NM OVER GULF OF MEXICO WATERS...
  MISSISSIPPI SOUND OVER GULF OF MEXICO WATERS...
  CHANDELEUR SOUND OVER GULF OF MEXICO WATERS...
  INCLUDING MISSISSIPPI SOUND...HORN ISLAND AND SHIP ISLAND...

* UNTIL 1000 AM CST

* AT 859 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
  FROM MISSISSIPPI SOUND TO 122 NM SOUTH OF SHIP ISLAND...OR FROM
  MISSISSIPPI SOUND TO 51 NM SOUTHEAST OF SOUTHWEST PASS OF
  MISSISSIPPI RIVER...MOVING EAST AT 45 KNOTS.

* THESE STRONG THUNDERSTORMS WILL OTHERWISE REMAIN AWAY FROM
  SIGNIFICANT COASTAL LANDMARKS OVER THE INDICATED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 2888 8798 2852 8813 2928 8861 2921 8861
      2922 8862 2959 8883 2986 8892 3036 8900
      3032 8852 3035 8840 2989 8832 2915 8794
TIME...MOT...LOC 1459Z 270DEG 43KT 3027 8886 2921 8864
          2818 8896

$$

7/ARM

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Jan 26, 7:50 AM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Jan 26, 7:50 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
750 AM CST THU JAN 26 2012

.UPDATE...
SEVERE THUNDERSTORM AND ISOLATED TORNADO POTENTIAL HAS INCREASED
OVER THE LAST HOUR OR SO...MAINLY OVER COASTAL SECTIONS OF
SOUTHEAST LOUISIANA. 12Z LIX SOUNDING AND SPC MESOANALYSIS PAGE
SHOW VERY FAVORABLE SHEAR AND ADEQUATE INSTABILITY TO SUPPORT
ROTATING SUPERCELLS IN ADVANCE OF SQUALL LINE...AND SPIN-UPS ALONG
THE LINE.

OTHER THAN SOME MOSTLY MINOR STREET FLOODING...THE THREAT OF MORE
SERIOUS FLASH FLOODING CAPABLE OF CLOSING ROADS AND FLOODING
PROPERTY APPEARS VERY LOW GIVEN THE NOW PROGRESSIVE NATURE OF THE
SQUALL LINE. WILL CONTINUE TO TRIM THE FLASH FLOOD WATCH WITH THE
TORNADO WATCH AS THE LINE MOVES EAST.

&&

22/TD

.PREV DISCUSSION... /ISSUED 644 AM CST THU JAN 26 2012/

UPDATE...
..SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS MORNING. OVERALL...ATMOSPHERE
REMAINS UNSTABLE WITH SUFFICIENT MOISTURE IN THE LOW LEVELS.
SATURATED LAYER EXTENDS UP TO 890 MB. A POCKET OF DRY AIR EXISTS
FROM 890 MB TO 720 MB. MOISTURE RETURNS TO THE MID AND UPPER
LEVELS ABOVE 720 MB. MOISTURE IS INDICATED BY A PW VALUE OF 1.35
INCHES. THE PW VALUE HAS LIKELY INCREASED BY NOW DUE TO RAIN IN
THE AREA. A DEEP CLOUD DECK EXISTS ABOVE 995 MB. THE STORM
RELATIVE HELICITY BETWEEN 0 AND 3 KM IS NEAR 403 M2/S2. WINDS VEER
FROM SOUTHEAST TO THE SOUTHWEST FROM THE SFC TO 5K FEET WITH
SPEEDS AVERAGING NEAR 34 KNOTS. WINDS FROM 5K TO 10 K FEET REMAIN
OUT OF THE SOUTHWEST WITH SPEEDS AVERAGING NEAR 34 KNOTS. WINDS
ALOFT MAINTAIN UNIDIRECTIONAL FLOW OUT OF THE SOUTHWEST ABOVE 10K
FEET. LASTLY...THERE IS A JET MAX OF 103 KNOTS NEAR 219 MB.

KL

.AVIATION...

IFR CONDITIONS WILL CONTINUE TO PREVAIL THROUGH THE TERMINALS DUE
TO SHOWERS AND THUNDERSTORMS AS WELL AS LOW CEILINGS AND REDUCED
VISIBILITIES OCCURRING DURING HEAVY RAIN BANDS. A LARGE LINE OF
SHOWERS AND THUNDERSTORMS EXTENDING FROM NEAR BOGALUSA TO NEW
ORLEANS TO JUST EAST OF HOUMA...WILL SLOWLY MAKE ITS WAY EASTWARD.
THE SHOWERS AND THUNDERSTORMS WILL IMPACT KMSY...KNEW...KASD AND
KHSA FOR A COUPLE MORE HOURS. VISIBILITIES HAVE ALREADY IMPROVED
IN WESTERN TERMINALS INCLUDING KBTR...KMCB AND KHUM. HOWEVER LOW
CEILINGS WILL PREVAIL THROUGH MID MORNING. THE CONVECTION WILL
GRADUALLY MAKE ITS WAY EAST MOVING INTO THE KGPT AREA BY THE MID
MORNING HOURS TODAY. KGPT WILL BE THE LAST TAF SITE TO SEE THE
PRECIPITATION END...AROUND MID DAY TODAY. ALL LOCATIONS ARE
EXPECTED TO RETURN TO MVFR TO VFR CONDITIONS BY EARLY AFTERNOON
TODAY.

&&

GP

PREV DISCUSSION... /ISSUED 542 AM CST THU JAN 26 2012/

SHORT TERM...

TORNADO WATCH AND FLASH FLOOD WATCH HAVE RECENTLY BEEN
EXPANDED/ISSUED UNTIL NOON CST FOR THE SAME LOCATIONS...ROUGHLY
EAST OF A LINE FROM NEAR TYLERTOWN TO HAMMOND TO THE ATCHAFALAYA
RIVER WEST OF HOUMA...AND SOUTH INTO THE COASTAL WATERS OUT 20
NAUTICAL MILES.

THE UPPER LEVEL LOW OVER NORTHEAST TEXAS WILL BE OPENING INTO A
DEEP SHORTWAVE TROUGH THAT WILL MOVE NORTHEAST/EAST ACROSS THE
LOWER MISSISSIPPI VALLEY LATE TODAY AND EARLY TONIGHT. THE
ASSOCIATED COLD FRONT WILL MOVE THROUGH MOST LAND AREAS BY NOON
AND THE OUTER COASTAL WATERS BY SUNSET. DEEP LAYER MOISTURE AND
SHEAR...AND MODERATE INSTABILITY ARE MARGINALLY SUPPORTIVE OF
SEVERE THUNDERSTORMS INCLUDING ISOLATED TORNADOES AND LOCALIZED
FLOODING OF URBAN AREAS...CANALS...AND SMALL STREAMS. VERY
LOCALIZED...MORE SERIOUS FLASH FLOODING WILL BE POSSIBLE WHERE
TRAINING OF VERY HEAVY RAIN OCCURS. THE MAIN LINE OF THUNDERSTORMS
IS MOVING EAST...BUT THERE HAVE BEEN OCCASIONAL...NEARLY
STATIONARY BANDS OF TORRENTIAL DOWNPOURS. HAVE TAPERED THE POP
FROM CHANCE CATEGORY WEST TO CATEGORICAL CENTRAL AND EAST...WITH A
DRYING TREND FROM THE WEST DURING THE DAY AS THE FRONT PUSHES
THROUGH.

DRY AND COOLER CONDITIONS ARE EXPECTED AS HIGH PRESSURE BUILDS
FROM THE WEST TONIGHT THROUGH FRIDAY NIGHT.

LONG TERM...

A GENERALLY CALMER WEATHER PATTERN IS EXPECTED. ANOTHER SHORTWAVE
WILL CARVE OUT A DEEPER TROUGH OVER THE EASTERN STATES
SUNDAY...BUT THIS WILL QUICKLY DEAMPLIFY AND MOVE EAST BY MONDAY.
A REINFORCING COLD FRONT FOLLOWED BY COOL HIGH PRESSURE IS EXPECTED
SATURDAY WITH LITTLE IN THE WAY OF CLOUDS AND NO PRECIPITATION
EXPECTED. ONLY A BRIEF PERIOD OF SLIGHTLY COOLER THAN NORMAL
TEMPERATURES ARE EXPECTED ON SUNDAY THROUGH MONDAY MORNING...THEN
A RETURN TO THE TYPICAL ABOVE NORMAL WINTER OF 2011/2012
TEMPERATURES WILL RETURN.

ANOTHER SHORTWAVE TROUGH WILL PASS WELL TO THE NORTH ON TUESDAY
WHICH WILL NOT SEND A COLD FRONT OUR WAY...THEN THE MODELS DIVERGE
QUITE A BIT GOING INTO THE MIDDLE OF NEXT WEEK. THE ECMWF SHOWS A
SHORTWAVE TROUGH MOVING INTO THE SOUTHWEST CONUS WHILE THE GFS
DEVELOPS A RIDGE. HAVE NOT GONE ANY HIGHER THAN A SLIGHT CHANCE OF
RAIN WITH ANY GIVEN SYSTEM NEXT WEEK AT THIS POINT.

MARINE...

LOW PRESSURE AREA AND ASSOCIATED COLD FRONT MOVING ACROSS LOWER
MISSISSIPPI VALLEY SHOULD PROVIDE A COMBINATION OF TIGHTER PRESSURE
GRADIENT AND MIXING DOWN OF STRONGER WINDS ALOFT TO SUPPORT WINDS
OF 20 TO 25 KNOTS AND SEAS UP TO 7 FEET FOR A PERIOD LATER TODAY
AND TONIGHT. HAVE ISSUED A SMALL CRAFT ADVISORY FROM 9 AM THROUGH
TONIGHT FOR THE COASTAL WATERS...AND CHANDELEUR AND BRETON SOUNDS.
WIND AND SEAS WILL SUBSIDE ON FRIDAY AS THE HIGH PRESSURE AREA
BUILDS OVER THE AREA.

THE REINFORCEMENT OF HIGH PRESSURE ON SATURDAY WILL CAUSE
NORTHEAST WINDS TO APPROACH 20 KNOTS BRIEFLY AGAIN LATE SATURDAY
NIGHT AND EARLY SUNDAY MORNING. NORTHEAST TO EAST WINDS WILL
REMAIN A BIT BREEZY...NEAR 15 KNOTS...FOR MUCH OF THE PERIOD
SUNDAY AFTERNOON THROUGH TUESDAY MORNING AS THE STRONGER HIGH
PRESSURE AREA MOVES EAST ACROSS LAND AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  44  64  42 /  60  10   0  10
BTR  70  47  67  46 /  40  10   0  10
ASD  73  45  67  41 /  90  10   0  10
MSY  72  51  65  47 /  80  10   0  10
GPT  74  48  67  43 /  90  10   0  10
PQL  76  47  68  38 /  90  10   0  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
     LOWER JEFFERSON...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...ORLEANS...ST. TAMMANY...UPPER JEFFERSON...UPPER
     PLAQUEMINES...AND UPPER ST. BERNARD.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...JACKSON...AND PEARL RIVER.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Jan 26, 5:07 AM CST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
507 AM CST THU JAN 26 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-271115-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
507 AM CST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AND A THREAT OF
FLASH FLOODING THIS MORNING. THE RISK AREA IS ALONG AND EAST OF A
LINE FROM NEAR TYLERTOWN TO HAMMOND TO HOUMA. THE MAIN THREATS
FROM SEVERE THUNDERSTORMS ARE DAMAGING WINDS AND ISOLATED
TORNADOES...WITH A LOWER RISK OF LARGE HAIL UP TO QUARTER SIZE.
LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A SHORT PERIOD
OF TIME ARE POSSIBLE WHERE REPEAT THUNDERSTORMS OCCUR.

A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE COASTAL WATERS AND
SOUNDS FROM 9 AM TODAY THROUGH TONIGHT FOR WINDS NEAR 20 KNOTS OR
HIGHER...AND HAZARDOUS WAVES AND SEAS FOR SMALL CRAFT. SEVERE
THUNDERSTORMS INCLUDING ISOLATED WATERSPOUTS ARE ALSO POSSIBLE
ACROSS THE COASTAL WATERS THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION THE ACTIVATION OF STORM SPOTTERS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF
SEVERE WEATHER OPERATIONS...IS REQUESTED THIS MORNING...BUT IS
OTHERWISE NOT ANTICIPATED THROUGH NEXT WEDNESDAY. SPOTTERS
SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE
NEW ORLEANS WEB SITE AT WWW.SRH.NOAA.GOV/LIX.

22/TD

In the hours before

Special weather statement, Jan 26, 4:58 AM CST, 4 hours 1 minute before
LAZ039-040-072-261130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
458 AM CST THU JAN 26 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST.
TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH...WASHINGTON PARISH...

AT 456 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES WEST OF COVINGTON...OR ABOUT
5 MILES EAST OF ROBERT...MOVING NORTHEAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...FOLSOM...FRANKLINTON AND ENON

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Jan 26, 5:55 AM CST, 3 hours 4 minutes before
LAZ040-072-261230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
555 AM CST THU JAN 26 2012

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. TAMMANY
PARISH...SOUTHERN TANGIPAHOA PARISH...

AT 552 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES WEST OF MANDEVILLE...OR ABOUT 9 MILES
SOUTHWEST OF MADISONVILLE...MOVING NORTHEAST AT 45 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MADISONVILLE...COVINGTON AND FOLSOM

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Jan 26, 5:58 AM CST, 3 hours 1 minute before
LAZ039-MSZ071-077-261230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
558 AM CST THU JAN 26 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
WALTHALL COUNTY...PEARL RIVER COUNTY...WASHINGTON PARISH...

AT 557 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR BOGALUSA...OR ABOUT 3 MILES
NORTH OF BOGALUSA...MOVING NORTHEAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...CROSSROADS...VARNADO AND ANGIE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Jan 26, 6:21 AM CST, 2 hours 38 minutes before
LAZ059-061>064-067>070-261315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
621 AM CST THU JAN 26 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING UPPER
LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES
PARISH...LOWER LAFOURCHE PARISH...LOWER JEFFERSON PARISH...ORLEANS
PARISH...LOWER PLAQUEMINES PARISH...UPPER ST. BERNARD PARISH...LOWER
ST. BERNARD PARISH...

AT 620 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 15 MILES EAST OF GALLIANO...OR ABOUT
12 MILES SOUTHWEST OF MYRTLE GROVE...MOVING NORTHEAST AT 40 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LAFITTE...BARATARIA...MYRTLE GROVE...JEAN LAFITTE...BELLE
CHASSE...TERRYTOWN...CHALMETTE...VIOLET AND YSCLOSKEY

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

7/ARM
Special weather statement, Jan 26, 7:38 AM CST, 1 hour 21 minutes before
LAZ040-MSZ080>082-261445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
738 AM CST THU JAN 26 2012

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING HANCOCK
COUNTY...ST. TAMMANY PARISH...JACKSON COUNTY...HARRISON COUNTY...

AT 733 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES
NORTHEAST OF PICAYUNE TO 13 MILES SOUTHWEST OF WAVELAND...MOVING EAST
AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
KILN...WAVELAND...DIAMONDHEAD...BAY ST. LOUIS...PASS CHRISTIAN...LONG
BEACH...SAUCIER...LYMAN...GULFPORT AIRPORT...GULFPORT...ST. MARTIN...
OCEAN SPRINGS...GULF PARK ESTATES AND BILOXI

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Jan 26, 7:57 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
757 AM CST THU JAN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     TSTM WND DMG     VENICE                  29.28N 89.35W
01/26/2012                   PLAQUEMINES        LA   LAW ENFORCEMENT

            POWER LINES DOWN AND A COUPLE OF SHEDS DAMAGED ALONG
            HIGHWAY 23 NEAR VENICE.

&&

RRICKS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 7:45 PM CSTFlash Flood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more15 hr
Jan 25, 9:50 PM CSTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Jefferson and 11 more224 days
Jan 25, 11:05 PM CSTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, West Baton Rouge and 1 more55 min
Jan 26, 12:01 AM CSTFlash Flood WarningLIXEast Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena, West Baton Rouge3 hr
Jan 26, 2:50 AM CSTSpecial Marine WarningLIX25 min
Jan 26, 3:18 AM CSTSpecial Marine WarningLIX57 min
Jan 26, 3:29 AM CSTSpecial Marine WarningLIX31 min
Jan 26, 4:18 AM CSTSpecial Marine WarningLIX57 min
Jan 26, 4:23 AM CSTAreal Flood AdvisoryLIXWashington112 min
Jan 26, 4:27 AM CSTAreal Flood AdvisoryLIXLivingston, Saint Tammany, Tangipahoa2 hr
Jan 26, 4:30 AM CSTSmall Craft AdvisoryLIX26 hr
Jan 26, 5:15 AM CSTSpecial Marine WarningLIX60 min
Jan 26, 5:34 AM CSTSpecial Marine WarningLIX56 min
Jan 26, 6:00 AM CSTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard107 min
Jan 26, 6:07 AM CSTSpecial Marine WarningLIX23 min
Jan 26, 6:17 AM CSTSpecial Marine WarningLIX118 min
Jan 26, 6:30 AM CSTSpecial Marine WarningLIX30 min
Jan 26, 7:12 AM CSTTornado WarningLIXPlaquemines33 min
Jan 26, 7:21 AM CSTSpecial Marine WarningLIX54 min
Jan 26, 7:33 AM CSTSpecial Marine WarningLIX27 min
Jan 26, 7:37 AM CSTTornado WarningLIXPlaquemines23 min
Jan 26, 7:55 AM CSTSpecial Marine WarningLIX2 hr
Jan 26, 8:04 AM CSTSpecial Marine WarningLIX56 min
Jan 26, 8:15 AM CSTSpecial Marine WarningLIX60 min
Jan 26, 9:24 AM CSTRiver Flood WarningLIXSaint Tammany, Washington6 days
Jan 26, 9:24 AM CSTRiver Flood WarningLIXSaint Tammany6 days
Jan 26, 9:59 AM CSTRiver Flood WarningLIXTangipahoa33 hr
Jan 26, 9:59 AM CSTRiver Flood WarningLIXTangipahoa47 hr
Jan 26, 10:21 AM CSTRiver Flood WarningLIXEast Baton Rouge, Livingston72 hr
Jan 26, 10:21 AM CSTRiver Flood WarningLIXEast Baton Rouge23 hr
Jan 26, 10:24 AM CSTRiver Flood WarningLIXSaint Tammany8 days
Jan 26, 10:25 AM CSTSpecial Marine WarningLIX50 min
Jan 26, 8:07 AM CSTTornado WarningLIXHarrison38 min
Jan 26, 8:37 AM CSTSevere Thunderstorm WarningLIXHarrison, Jackson53 min
Jan 26, 9:59 AM CSTRiver Flood WarningLIXPike29 hr

Nearby

Special Marine Warnings in Louisiana, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.